pain meds = terrible nausea

Status
Not open for further replies.

phoggie

junior member
Joined
Mar 28, 2008
Messages
63
Location
United States
Well, I hate to admit I am coming back on the forum.....I had a THR, TKR, and now April 12th, I will have the other hip replaced :-(

BUT my main concern from the other replacement is the narcotics that they give me gives me EXTREME nausea and makes me vomit, have sweats, weakness, etc. Has anyone had this problem and what narcotic did you find that agrees with you and not make this worse then the pain?

THANKS
 

Jamie

ADMINISTRATOR
Senior Administrator
Joined
Mar 24, 2008
Messages
60,776
Age
71
Location
Kansas
Gender
Female
Country
United States United States
Hi, phoggie!!! I'm glad you were able to post with no problems.

I'll have to admit I'm glad to hear from you...but sorry it's because you must have a second hip replaced. Thank goodness you only have TWO, huh!

You should hear from some of the other BoneSmarties who have had problems with pain meds. We've had a number of them who have dealt with that issue.
 

Jaycey

FORUM ADMINISTRATOR
Administrator
Joined
Jan 27, 2010
Messages
32,220
Location
Yorkshire
Gender
Female
Country
United Kingdom United Kingdom
Hi phoggie - I have terrible reactions to narcotics as well. I asked staff to give me anti-nausea meds from the moment I went to surgery until I was off the heavy duty meds. It worked very well for me. I went home with NSAIDs and had no problem.

Discuss this with staff during your pre assessment.
 

rerodriguez

senior
Joined
May 1, 2010
Messages
355
Location
United States - North Carolina
phoggie,

I had terrible nausea and vomiting with the Percocet they gave me after surgery. What ended up working for me was Tramadol HCL 50 mg (every 4 hours) and Promethazine 25 mg (every 4 hours). After my nausea was under control, I took 1/2 a Promethazine along with the Tramadol every 4 hours.

Best of luck with your surgery!
 

haldox

post-grad
Joined
Oct 7, 2010
Messages
1,024
Location
United States
Gender
Female
Post op they put me on Daypro as an anti inflammatory and that was horrible! Nothing but nausea. I stopped taking those quickly and the OS said it was fine. I had Oxy which worked fine and didnt cause any nausea.

I was given Reglan for nausea but I dont think they prescribe that anymore! Also prescribed Scopolamine patches -which work wonders!
Also Saltines were my best friend, had a box sitting right next to the recliner!!!

I would think that your OS could help you find other meds that will work to help with pain but keep you away from that nasty nausea. Its worse than pain sometimes!
 

cathyish

junior member
Joined
Mar 13, 2011
Messages
49
Location
United States
I had vomited some the evening of my surgery and Zofran was added to my IV. At home I just make sure to eat a little bit when I take a pill (percocet), but I know that an RX can be written for Zofran pills that you could take at home.
 
Status
Not open for further replies.

New

Active Antibacterial

BoneSmart #1 Best Blog

Staff online

Forum statistics

Threads
51,926
Messages
1,389,621
BoneSmarties
32,447
Latest member
kittyphd
Recent bookmarks
0

Top Bottom